Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 141, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Aug 9, 2000, 3:57 PM EDT for Brunswick County, North Carolina. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2000, 3:57 PM EDT (19:57 UTC)
- Expired
- Aug 9, 2000, 4:45 PM EDT
- In force
- 48 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Brunswick County, NC
The radar
The Wilmington radar (KLTX), 19 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1934 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KILM 091958 SVRILM NCC019-092045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 357 PM EDT WED AUG 9 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BRUNSWICK COUNTY IN SOUTHEAST NORTH CAROLINA * UNTIL 445 PM EDT * AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL OVER MACO...OR ABOUT 6 MILES NORTHWEST OF LELAND...MOVING SOUTHWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MACO AT 420 PM EDT WINNABOW AT 445 PM EDT REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON NC. $$ DRH/TM .END
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:30 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Aug 9, 2:30 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 230 PM EDT WED AUG 9 2000 ZFP: CONVECTION HAS BEGUN OVER THE CWA WITH TWO AREAS. THE FIRST IS ALONG THE SEA BREEZE IN NORTH CAROLINA AND WITH THE LIS OF -8 TO -10 ALONG THE COAST THIS WILL CONTINUE TO ENHANCE THESE THUNDERSTORMS THROUGH EVENING. WET-BULB ZEROS ARE AROUND 13000 FT SO LARGE HAIL MAY BE HARD TO COME BY THIS AFTERNOON BUT VERY HEAVY RAIN IS IN THE CARDS AS PW ARE RUNNING AROUND 2 INCHES. THE FORECAST SHOWS LITTLE WAY IN LIFT UNTIL THE FRONT PUSHES ITS WAY TO THE AREA. THE BEST LIFT IS SEEN LATE THURSDAY NIGHT. FRONTAL PUSH SHOULD MAKE IT JUST SOUTH OF THE FORECAST AREA FRI THROUGH SUN. MODELS INDICATING THAT TROPICAL DEPRESSION 4 AND THE TROPICAL WAVE WEST OF THE BAHAMAS WILL STAY TO OUR EAST BUT THE COMBINATION WITH THE FRONT IN OUR LOCALE AND THE ABUNDANT TROPICAL MOISTURE COULD MAKE FOR A WET LATER PART OF THE WEEK. CONTINUED HOT AND HUMID CONDITIONS THROUGH TOMORROMOW SO WILL HIGHLIGHT FOR HEAT INDICES APPROACHING 105 INLAND AGAIN ON THU. CWF: SW WINDS OF 10 KNOTS AND SEAS OF 3 FEET. WINDS SHOULD PICK UP A BIT WITH FRONTAL APPROACH BUT WILL STAY BELOW SCA THROUGH THIS FORECAST PERIOD. PRELIM CCF... ILM 078/093 077/091 076 224 FLO 075/096 076/093 074 224 MYR 077/091 076/090 076 223 .ILM...NONE. HAWKINS
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.